MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, CPR MINI SCORPION DX; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. IMPLANT SYSTEM, CPR MINI SCORPION DX; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number IMPLANT SYSTEM, CPR MINI SCORPION DX
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the quickfix snap-off screws were difficult to snap off with the k-wire driver during a weil osteotomy procedure.The first screw (green 2x13 mm) was driven in with the k-wire and presented difficulty but did snap-off.The second screw (pink 2x11 mm) failed to snap-off when driven in with the k-wire driver.The k-wire driver was removed and a hand screwdriver was used to back out the screw a few turns then attempt re-insertion.When the screw head contacted the near-cortex, it still failed to snap-off.Additional force was applied manually in order to bend the wire insertion portion of the screw which caused cracking of the patient¿s bone.The surgery was completed by removing the screw manually, repositioning the osteotomy, manually inserting the screw with a.045 pilot hole, and manually snapping the screw off with a needle driver and hand driver.An additional.045 k-wire and #0 vicryl in a cerclage-like fashion were used for additional fixation.

Brand Name
IMPLANT SYSTEM, CPR MINI SCORPION DX
Common Device Name
SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11801459
Report Number1220246-2021-03056
Device Sequence Number14382974
Product Code GAT
UDI-Device Identifier00888867044692
UDI-Public00888867044692
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberIMPLANT SYSTEM, CPR MINI SCORPION DX
Device Catalogue NumberAR-8690DS
Device Lot Number12002947
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Initial Report FDA Received Date05/10/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;